Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 11, NWS Tampa Bay, FL

August 25, 1995Hillsborough County, Florida

NWS Tampa Bay, FL issued this tornado warning at Aug 25, 1995, 11:55 AM EDT for Hillsborough County, Florida. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Aug 25, 1995, 11:55 AM EDT (15:55 UTC)
Expired
Aug 25, 1995, 12:30 PM EDT
In force
35 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2235 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2235 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 251558
TORTBW
FLC057-251630-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
1155 AM EDT FRI AUG 25 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1230 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL FLORIDA
 
   ...SOUTHEASTERN HILLSBOROUGH COUNTY
 
WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO ABOUT 5 MILES EAST
OF WIMAUMA JUST NORTH OF SR 674. THIS STORM WAS MOVING TO THE
EAST-NORTHEAST AT 20 TO 25 MILES AN HOUR.  THIS STORM WILL PASS VERY
NEAR FORT LONESOME BY 1215 PM. A BRIEF TORNADO WAS REPORTED IN THE PAST
FEW MINUTES IN WIMAUMA.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN
UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT
WEATHER REPORTS TO OUR OFFICE.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 10:20 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 25, 10:20 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
1019 AM EDT FRI AUG 25 1995

WILL DROP TROPICAL STORM WARNING FOR NORTHERN FA @1 THIS PACKAGE ON
BASIS RECENT INFO FROM NHC. OTHERWISE TD JERRY FORECAST TO DRIFT
NORTHWARD THROUGH NORTH FLORDA THIS AFTERNOON...AND WILL CONTINUE TO
SLOWLY WEAKEN. REFOCUS CONCERN TO SOUTHERN FA WHERE CONVERGENT BANDS
OF CONVECTION ASSOCIATED WITH TD CONTINUE TO TRAIN EFFECT INTO SW
FL...DUMPING EXCESSIVE RAIN ON ALREADY SATURATED GROUND. FLOOD
WARNINGS ALREADY IN EFFECT FOR CHARLOTTE/LEE COUNTIES TILL 5PM.
WATCHING CLOSELY DESOTO AND HIGHLANDS COUNTIES FOR FLOODING THREAT.
REGARDLESS ALL FA REMAINS IN FLOOD WATCH TODAY...HOWEVER FLOODING
THREAT DIMINISHED FOR ZONES @1/2/3 ALTHOUGH LOCALIZED HEAVY RAIN STILL
POSSIBLE. BELIEVE S FL BAND WILL SLOWLY WEAKEN/THIN/AND BECOME
PROGRESSIVELY SCATTERED BY MID TO LATE AFTN. INLAND CONVECTION COULD
FLARE UP CONSIDERABLY DURING AFTN SO WILL MONITOR CLOSELY THREAT
OF ISOLD NEAR SEVERE CELLS AND LOCALIZED DOWNPOURS. HAVE RECONFIGURED
ZONES THIS PACKAGE TO ALIGN WITH ONGOING RADAR PATTERN AND HEAVY RAIN
THREAT FOR S FA.

@1 LEVY CITRUS HERNANDO PASCO
@2 PINELLAS HILLSBOROUGH MANATEE SARASOTA
B@3 CHARLOTTE LEE
@4 SUMTER POLK
@5 HARDEE DESOTO HIGHLANDS

DMR

In the hours before

Special weather statement, Aug 25, 6:30 AM EDT, 5 hours 25 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-251530-

WEST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY FL
630 AM EDT FRI AUG 25 1995

...FLOOD WATCH FOR ALL OF WEST CENTRAL FLORIDA TODAY...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION JERRY WILL CONTINUE TO
BRING THE THREAT OF HEAVY RAINS AND OR FLOODING TO ALL OF WEST CENTRAL
FLORIDA TODAY. ADDITIONALLY...A FEW SEVERE THUNDERSTORMS COULD OCCUR
CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...POSSIBLE BRIEF
FUNNEL CLOUDS...OR AN ISOLATED TORNADO OR COASTAL WATERSPOUT.
THUNDERSTORMS WILL MOVE QUICKLY TO THE NORTHEAST AT 20 TO 25 MPH.

REMAIN ALERT TO QUICKLY CHANGING OR THREATENING WEATHER CONDITIONS.
RESIDENTS AND VISITORS SHOULD MONITOR LOCAL RADIO AND TELEVISION...
OR NOAA WEATHER RADIO FOR THE LATEST ADVISORIES OR POSSIBLE
WARNINGS. MANY AREAS ARE RAIN SATURATED SO ANY ADDITIONAL HEAVY RAIN
WILL QUICKLY LEAD TO FLOODING OF STORM WATER RUNOFF AND
QUICKLY RISING RIVERS...STREAMS OR WATER RETENTION AREAS. DEADLY
LIGHTNING WILL ALWAYS REMAIN A THREAT. THUNDERSTORMS ARE POSSIBLE AT
ANY TIME DURING THE DAY.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE REQUESTED TO
RELAY REPORTS OF FLOODING POSSIBLE STORM DAMAGE OR REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN RUSKIN.

DMR
Special weather statement, Aug 25, 6:55 AM EDT, 5 hours before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-251530-

WEST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY FL
630 AM EDT FRI AUG 25 1995

...FLOOD WATCH FOR ALL OF WEST CENTRAL FLORIDA TODAY...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION JERRY WILL CONTINUE TO
BRING THE THREAT OF HEAVY RAINS AND OR FLOODING TO ALL OF WEST CENTRAL
FLORIDA TODAY. ADDITIONALLY...A FEW SEVERE THUNDERSTORMS COULD OCCUR
CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...POSSIBLE BRIEF
FUNNEL CLOUDS...OR AN ISOLATED TORNADO OR COASTAL WATERSPOUT.
THUNDERSTORMS WILL MOVE QUICKLY TO THE NORTHEAST AT 20 TO 25 MPH.

REMAIN ALERT TO QUICKLY CHANGING OR THREATENING WEATHER CONDITIONS.
RESIDENTS AND VISITORS SHOULD MONITOR LOCAL RADIO AND TELEVISION...
OR NOAA WEATHER RADIO FOR THE LATEST ADVISORIES OR POSSIBLE
WARNINGS. MANY AREAS ARE RAIN SATURATED SO ANY ADDITIONAL HEAVY RAIN
WILL QUICKLY LEAD TO FLOODING OF STORM WATER RUNOFF AND
QUICKLY RISING RIVERS...STREAMS OR WATER RETENTION AREAS. DEADLY
LIGHTNING WILL ALWAYS REMAIN A THREAT. THUNDERSTORMS ARE POSSIBLE AT
ANY TIME DURING THE DAY.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE REQUESTED TO
RELAY REPORTS OF FLOODING POSSIBLE STORM DAMAGE OR REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN RUSKIN.

DMR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:35 AM EDTFlash Flood WarningTBWLee5 hr

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.